Alert archive / California / Wind Advisories in 2016
Wind Advisory 32, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 31, 2016, 2:28 PM PDT. It took effect at Mar 31, 2016, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2016, 2:28 PM PDT (21:28 UTC)
- In effect from
- Mar 31, 2016, 5:00 PM PDT
- Expired
- Apr 1, 2016, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
617 WWUS76 KLOX 312128 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 228 PM PDT THU MAR 31 2016 CAZ039-052-010530- /O.NEW.KLOX.WI.Y.0032.160401T0000Z-160401T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 228 PM PDT THU MAR 31 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. STRONGEST THROUGH AND BELOW PASSES OF THE SANTA YNEZ RANGE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MW
2 follow-up statements
409 WWUS76 KLOX 010554 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1054 PM PDT THU MAR 31 2016 CAZ039-052-011000- /O.CON.KLOX.WI.Y.0032.000000T0000Z-160401T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1054 PM PDT THU MAR 31 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...NORTH 15 TO 25 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. STRONGEST THROUGH AND BELOW PASSES OF THE SANTA YNEZ RANGE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
752 WWUS76 KLOX 011007 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 307 AM PDT FRI APR 1 2016 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... .THERE WILL CONTINUE TO BE LOCALLY GUSTY WINDS ACROSS PORTIONS OF THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...BUT WILL REMAIN BELOW ADVISORY LEVELS THIS MORNING. CAZ039-052-011115- /O.EXP.KLOX.WI.Y.0032.000000T0000Z-160401T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 307 AM PDT FRI APR 1 2016 ...WIND ADVISORY HAS EXPIRED... WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:48 PM PDT, 40 minutes earlier.
Area forecast discussion, Mar 31, 1:48 PM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
148 PM PDT THU MAR 31 2016
.SYNOPSIS...
AFTERNOON TEMPERATURES WILL WARM INTO THE WEEKEND THEN COOL TO
NEAR NORMAL THROUGH NEXT WEEK. OVERNIGHT AND MORNING LOW CLOUDS
AND FOG WILL RETURN TO THE COASTAL AREAS AND WILL PERIODICALLY
MOVE INTO THE ADJACENT VALLEYS AS WELL.
&&
.SHORT TERM...(TDY-SUN)
GRADIENTS SETTING UP FOR A WINDY EVENING ACROSS THE SANTA YNEZ
RANGE AND SRN SBA COUNTY COAST AS WELL AS PARTS OF THE I5
CORRIDOR. MODEL OUTPUT SUGGESTED ADVISORY LEVEL WIND GUSTS AT
LEAST IN SRN SBA COUNTY BUT MAYBE MORE MARGINAL IN THE GRAPEVINE.
FOR NOW WILL GO WITH A WAD IN SRN SBA COUNTY AND WE CAN SEE HOW
THINGS GO THIS EVENING.
WINDS SHIFT TO NORTHEAST FRIDAY MORNING BUT WILL LIKELY RIDE RIGHT
OVER THE TOP OF THE MARINE LYR IN LA/VENTURA COUNTIES AS AN EDDY
DEVELOPS OVERNIGHT AND BOOSTS THE INVERSION BASE UP TO AROUND
1500'. SO WHILE THERE WILL LIKELY BE SOME 15-25 MPH NORTHEAST
WINDS IN SOME OF THE HIGHER VALLEYS AND MTNS, MARINE LYR CLOUDS
WILL LIKELY BLANKET MUCH OF THE BASIN UP TO VENTURA COUNTY COAST
BY SUNRISE FRIDAY. INLAND TEMPS SHOULD WARM UP NICELY WITH THE
NORTHEAST WINDS AND WARMING AIR ALOFT BUT NEUTRAL GRADIENTS AND
THE MORNING MARINE LYR WILL LIKELY KEEP TEMPS MUCH COOLER AT THE
COAST.
THE EDDY IS EXPECTED TO WEAKEN OVER THE WEEKEND, LOOSENING ITS
GRIP ON THE COAST AND ALLOWING TEMPS TO WARM UP A FEW MORE DEGREES
THERE WITH EARLIER CLEARING. WARMER INLAND AS WELL WITH HIGHS IN
THE LOWER 80S FOR THE WARMER VALLEY LOCATIONS. NO OTHER
SIGNIFICANT WEATHER HIGHLIGHTS THIS WEEKEND.
.LONG TERM...(MON-THU)
A WEAK TROUGH WILL PASS TO THE NORTH MONDAY. VIRTUALLY ALL THE
MOISTURE WITH THIS WILL BE WELL NORTH SO MAIN IMPACTS INITIALLY
WILL BE COOLER TEMPS MONDAY AS ONSHORE FLOW INCREASES, FOLLOWED
BY ANOTHER ROUND OF GUSTY NORTH WINDS IN THE USUAL AREAS MONDAY
NIGHT AS THE TROUGH MOVES EAST. TUE/WED LOOK QUITE WARM,
ESPECIALLY WED. LATEST GUIDANCE SHOWS WINDS SHIFTING TO NORTHEAST
TUESDAY INTO WEDNESDAY WITH SIGNIFICANT WARMING OF THE AIR MASS AS
WELL. THE GFS HAS 950 TEMPS IN THE MID 20S CELCIUS BY WEDNESDAY
WITH LAX-DAG GRADIENTS IN THE -3 TO -4 RANGE. IF THESE PARAMETERS
PAN OUT LOCAL HISTORICAL GUIDANCE TEMPERATURES SUGGEST VALLEYS
AND INLAND COASTAL PLAIN NEAR 90 (PERHAPS EVEN WARMER) AND
BEACHES IN THE UPPER 70S TO MID 80S. 12Z EC WAS SIMILAR. HAVE
BOOSTED HIGHS FOR THESE TWO DAYS SEVERAL DEGREES TO MATCH UP WITH
THOSE GUIDANCE VALUES.
IN THE MEANTIME MODELS ALSO IN RELATIVELY GOOD AGREEMENT SHOWING
AN UPPER LOW ALMOST CUTTING OFF WAY SOUTH NEAR 21N/127W LATE
TUESDAY THEN MOVING NORTH AND BRINGING SOME MOISTURE INTO OUR AREA
BY THURSDAY MORNING. WHILE THE UPPER PATTERN IS FAIRLY SIMILAR IN
THE MODELS, THERE IS SIGNIFICANT DISAGREEMENT WITH THE MOISTURE
HANDLING WITH THE GFS MUCH HIGHER, ESPECIALLY WITH THE LOWER LEVEL
MOISTURE. SO CONFIDENCE NOT PARTICULARLY HIGH WITH THE PRECIP
FORECAST BUT CERTAINLY WORTH OF AT LEAST SLIGHT CHANCES LATE NEXT
WEEK. IT'S A WARM SYSTEM SINCE IT'S COMING FROM THE SOUTH BUT THE
CLOUD COVER AND POSSIBLE PRECIP WILL DROP TEMPS CONSIDERABLY FROM
WEDNESDAY'S LEVELS. PRECIP CHANCES LIKELY TO CONTINUE THROUGH AT
LEAST SATURDAY AND POSSIBLY INTO SUNDAY AS ANOTHER TROUGH COMES
THROUGH. NOTHING REALLY SUGGESTING SIGNIFICANT PRECIP AT THIS
POINT BUT RATHER JUST SCATTERED AND MOSTLY LIGHT SHOWERS AT
TIMES.
&&
.AVIATION...31/1800Z...
AT 17Z...AT KLAX...THERE WAS A WEAK MARINE LAYER AT 800 FEET WITH
AN INVERSION TO 2800 FEET WITH A TEMPERATURE OF 12 DEG CELSIUS.
HIGH CONFIDENCE IN TAF WINDS AND LOW CONFIDENCE IN THE TIMING AND
FLIGHT CATEGORY OF LOW CIGS/VSBYS. TIMING OF THE ARRIVAL AND
DISSIPATION OF LOW CIGS MAY BE OFF BY +/- 3 HOURS. IFR/LIFR CIGS
ARE EXPECTED TO PREVAIL...HOWEVER THERE IS A 20 PERCENT CHANCE OF
BRIEF PERIODS OF VLIFR CIGS/VSBYS AT KSMX AND KPRB. THERE IS A 30
PERCENT CHANCE VFR CIGS/VSBYS PREVAIL AT KOXR. THERE IS A 30 TO 40
PERCENT CHANCE THAT KBUR AND KVNY HAVE LOW CIGS/VSBYS BETWEEN 06Z
AND 18Z.
KLAX...HIGH CONFIDENCE IN TAF THROUGH 06Z...LOW TO MODERATE
CONFIDENCE AFTER DUE TO STRATUS POSSIBILITY. IFR CIGS EXPECTED TO
PREVAIL WITH BRIEF PERIODS OF LIFR CIGS/VSBYS POSSIBLE. ANY
OFFSHORE WINDS AFTER 06Z ARE EXPECTED TO REMAIN BELOW 7 KTS.
KBUR....HIGH CONFIDENCE IN TAF THROUGH 08Z...MODERATE CONFIDENCE
AFTER DUE TO STRATUS POSSIBILITY. THERE IS A 40 PERCENT IFR/LIFR
CIGS/VSBYS AS EARLY AS 10Z TONIGHT. BRIEF PERIODS OF NORTH WINDS
UP TO 10 KTS ARE POSSIBLE BETWEEN 03Z AND 15Z.
&&
MARINE...31/200 PM PDT.
HIGH CONFIDENCE THAT SMALL CRAFT CONDITIONS WILL EXPAND ACROSS THE
OUTER WATERS FROM PIEDRAS BLANCAS TO SAN NICOLAS ISLAND INCLUDING
THE WESTERN PORTION OF THE SANTA BARBARA CHANNEL LATER THIS
AFTERNOON LASTING THROUGH TONIGHT. THERE IS A 30 PERCENT CHANCE THAT
SMALL CRAFT CONDITIONS WILL OCCUR JUST TO THE WEST OF ANACAPA ISLAND
TO CATALINA ISLAND THROUGH THIS EVENING. THERE IS A 40 PERCENT
CHANCE THAT LOW END SMALL CRAFT CONDITIONS WILL CONTINUE THROUGH
FRIDAY NIGHT FROM POINT CONCEPTION TO SAN NICOLAS ISLAND. SMALL
CRAFT CONDITIONS ARE POSSIBLE AGAIN EARLY NEXT WEEK.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY FOR ZONES 39-52. (SEE LAXNPWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR ZONE 650. (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY FOR
ZONES 670-673-676. (SEE LAXMWWLOX).
&&
PUBLIC...MW
AVIATION...KITTELL/MUNROE
MARINE...KITTELL/MUNROE
SYNOPSIS...KJ
WEATHER.GOV/LOSANGELESHazardous weather outlook, Mar 31, 6:00 AM PDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU MAR 31 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-011300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH RIP CURRENT RISK WILL CONTINUE FOR ALL BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY HIGH RIP CURRENT RISK WILL CONTINUE FOR ALL BEACHES ON FRIDAY. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:10 PM PDT | Beach Hazards Statement | LOX | Los Angeles | 3 days |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.